Alert archive / Alabama / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 88, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jun 16, 2013, 6:03 PM CDT for St. Clair County, Alabama. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2013, 6:03 PM CDT (23:03 UTC)
- Expired
- Jun 16, 2013, 6:45 PM CDT
- In force
- 42 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
County St. Clair County, AL
The radar
The Birmingham radar (KBMX), 74 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:27 PM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, Jun 16, 3:27 PM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 327 PM CDT SUN JUN 16 2013 .SHORT TERM...TONIGHT THROUGH TUESDAY. CONVECTION HAS HAD A DIFFICULT TIME GETTING GOING THIS AFTERNOON... PROBABLY DUE TO THE AMOUNT OF DRY AIR ABOVE 800MB. THE ONLY ORGANIZED CONVECTION IS ALONG THE ARKANSAS AND LOUISIANA STATE LINE...AND IT WILL HAVE TO BE MONITORED AS IT SLIDES EAST SOUTHEAST. THE GFS/NAM ARE FAIRLY ROBUST IN THEIR RAIN CHANCES TONIGHT ACROSS NORTH ALABAMA...AS A BROAD UPPER TROF AXIS SHIFTS SOUTHEAST TOWARDS ALABAMA. THE RAPID REFRESH MODEL AND LOCAL WRF MODEL DO NOT SHOW MUCH CONVECTION OVERNIGHT...AND WILL TAILOR RAIN CHANCES TOWARDS A DRIER SOLUTION AS THE PROBABILITY OF ADDITIONAL ORGANIZED CONVECTION DEVELOPING OVERNIGHT LOOKS LOW AT THIS TIME. RAIN CHANCES WILL BE INCREASING OVER THE NEXT TWO DAYS AS A BROAD UPPER TROF SETTLES OVER THE CENTRAL GULF COAST REGION. THE BEST CHANCE OF RAIN LOOKS TO BE MONDAY NIGHT AND TUESDAY AS A WEAK SURFACE FRONT SETTLES INTO THE AREA FROM THE NORTH...AND CATEGORICAL POPS WILL CONTINUE MONDAY NIGHT FOR AREAS NORTH OF I-20. THE THREAT OF SEVERE STORMS LOOKS MINIMAL DUE TO WEAK 0-6KM BULK SHEAR VALUES AND RELATIVELY WARM LAPSE RATES ALOFT. NONE OF THE MODELS ARE PRINTING OUT EXCESSIVE RAINFALL WITH THE MONDAY/TUESDAY SYSTEM...AND WILL NOT MENTION ANY FLOODING AT THIS TIME. 58/ROSE .LONG TERM...WEDNESDAY THROUGH SUNDAY. BY WEDNESDAY THE MAIN UPPER TROF WILL PASS TO THE NORTH OF ALABAMA...BUT THE SOUTHERN END OF THE TROF AXIS WILL GET HUNG UP ACROSS SOUTH ALABAMA DUE TO AN UPPER RIDGE BUILDING OVER TEXAS. DRIER AIR ALOFT MOVING IN FROM THE NORTH BEHIND THE TROF AXIS SHOULD KEEP CONVECTION FROM FORMING NORTH OF I-20 ON WEDNESDAY. THE FORECAST GETS MUDDLED BEYOND WEDNESDAY AS THE TEXAS RIDGE EXPANDS NORTHEAST AND LEAVES AN UPPER TROF AXIS SOMEWHERE ACROSS THE SOUTHEAST STATES. THE ECMWF MODEL PUSHES THE UPPER TROF AXIS FARTHER SOUTH INTO THE GULF OF MEXICO AS THE RIDGE EXPANDS TO THE NORTH...WHILE THE GFS KEEPS THE TROF AXIS ANCHORED ACROSS SOUTHEAST ALABAMA. I AM INCLINED TO FAVOR A SOUTHWARD PUSH OF THE TROF AXIS...AND WILL ONLY FORECAST 20-30 PERCENT RAIN CHANCES DURING THIS PERIOD...WITH THE HIGHER RAIN CHANCES IN THE SOUTHEAST. WENT ABOVE MOS GUIDANCE ON DAYTIME TEMPERATURES DUE TO RISING UPPER HEIGHTS. 58/ROSE && .AVIATION... 18Z TAF DISCUSSION. A FEW LIGHT SHOWERS ARE BRIEFLY POPPING UP THUS FAR TODAY ALONG SOME MESOSCALE BOUNDARIES THAT ARE DRIFTING ACROSS THE AREA. OTHER THAN AN ISOLATED SHOWER POSSIBLE...THERE SHOULD NOT BE ANY CONCERNS THIS AFTERNOON WITH CEILINGS AND VIS VFR. A FEW WEAK SHORTWAVES WILL PASS THE AREA TOMORROW AND WILL ENHANCE THE PROBABILITY OF SEEING SOME SHOWERS OR THUNDERSTORMS AROUND. THE HIGHEST CHANCES WILL BE ACROSS THE NORTH SO LEFT THE VC WORDING OUT OF MGM AND TOI AT THIS TIME. SOUTH TO SOUTHWEST WINDS AT 5 TO 10 KTS. 88 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 68 86 71 83 67 / 30 60 70 70 20 ANNISTON 71 87 72 83 68 / 20 60 60 70 30 BIRMINGHAM 73 87 74 86 69 / 30 60 60 70 30 TUSCALOOSA 73 90 74 86 69 / 30 60 50 70 30 CALERA 72 87 73 85 70 / 20 60 50 70 30 AUBURN 71 87 72 86 70 / 20 50 40 60 30 MONTGOMERY 74 90 74 89 71 / 20 50 40 60 30 TROY 70 89 74 89 70 / 20 40 30 50 30 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 16, 12:47 PM CDT, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1247 PM CDT SUN JUN 16 2013 ALZ011>015-017>050-171800- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 1247 PM CDT SUN JUN 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 16, 4:41 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 441 PM CDT SUN JUN 16 2013 ALZ022-031-162230- GREENE AL-PICKENS AL- 441 PM CDT SUN JUN 16 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PICKENS AND NORTHWESTERN GREENE COUNTIES UNTIL 530 PM CDT... AT 437 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG THUNDERSTORM NEAR ALICEVILLE...MOVING EAST AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... ALICEVILLE... GARDEN... MCMULLEN... BENEVOLA... MANTUA... TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 3327 8798 3304 8788 3300 8824 3311 8827 TIME...MOT...LOC 2141Z 250DEG 9KT 3307 8819 MA
Special weather statement, Jun 16, 5:56 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
556 PM CDT SUN JUN 16 2013
ALZ026-162345-
ST. CLAIR AL-
556 PM CDT SUN JUN 16 2013
...SIGNIFICANT WEATHER ADVISORY FOR ST. CLAIR COUNTY UNTIL 645 PM
CDT...
AT 555 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR BRANCHVILLE...OR NEAR ODENVILLE...MOVING NORTHEAST
AT 15 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ODENVILLE...
RAGLAND...
ASHVILLE...
CHULA VISTA...
ST. CLAIR SPRINGS...
&&
LAT...LON 3373 8610 3371 8612 3371 8614 3367 8615
3368 8617 3370 8618 3369 8621 3365 8617
3356 8649 3368 8653 3372 8652 3373 8654
3393 8621
TIME...MOT...LOC 2256Z 239DEG 14KT 3366 8642
08The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 4:41 PM CDT | Special Weather Statement | BMX | Pickens | 49 min |
| Jun 16, 5:56 PM CDT | Special Weather Statement | BMX | St. Clair | 49 min |
| Jun 16, 6:43 PM CDT | Special Weather Statement | BMX | Calhoun | 62 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.